Alert archive / Wisconsin / Tornado Warnings in 2013

Tornado Warning 18, NWS La Crosse, WI

May 31, 2013Jackson County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this tornado warning at May 31, 2013, 8:01 PM CDT for Jackson County, Trempealeau County, Wisconsin. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 8:01 PM CDT (01:01 UTC)
Expired
May 31, 2013, 8:30 PM CDT
In force
29 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jackson County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 74 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 8:17 PM CDTHAIL 1Pigeon Falls, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:35 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WFUS53 KARX 010101
TORARX
WIC053-121-010130-
/O.NEW.KARX.TO.W.0018.130601T0101Z-130601T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
801 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  EAST CENTRAL TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 830 PM CDT

* AT 800 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR WHITEHALL...AND MOVING NORTHEAST AT 40
  MPH.

  HAZARD...DEVELOPING TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  PRICE AROUND 825 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PIGEON FALLS...YORK...
NORTHFIELD...I 94 EXIT 98...NORTH BRANCH AND LEVIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4451 9092 4451 9081 4427 9128 4437 9144
      4461 9110 4460 9093
TIME...MOT...LOC 0102Z 229DEG 35KT 4436 9127

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
3 follow-up statements
987 
WWUS53 KARX 010109
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
809 PM CDT FRI MAY 31 2013

WIC053-121-010130-
/O.CON.KARX.TO.W.0018.000000T0000Z-130601T0130Z/
JACKSON WI-TREMPEALEAU WI-
809 PM CDT FRI MAY 31 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL TREMPEALEAU
AND NORTHWESTERN JACKSON COUNTIES UNTIL 830 PM CDT...

AT 804 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED 4 MILES EAST OF WHITEHALL...AND MOVING NORTHEAST AT 40 
MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  PIDGEON FALLS AROUND 815 PM.
  PRICE AROUND 830 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE YORK...NORTHFIELD...I 94 EXIT
98...NORTH BRANCH AND LEVIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4451 9092 4451 9081 4433 9116 4431 9129
      4443 9135 4461 9110 4460 9093
TIME...MOT...LOC 0108Z 229DEG 35KT 4440 9121

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RRS
511 
WWUS53 KARX 010117
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
817 PM CDT FRI MAY 31 2013

WIC053-121-010130-
/O.CON.KARX.TO.W.0018.000000T0000Z-130601T0130Z/
JACKSON WI-TREMPEALEAU WI-
817 PM CDT FRI MAY 31 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN TREMPEALEAU
AND NORTHWESTERN JACKSON COUNTIES UNTIL 830 PM CDT...

AT 814 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED JUST EAST OF PIDGEON FALLS NEAR THE TREMPEALEAU-JACKSON 
COUNTY LINE...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
TREMPEALEAU AND NORTHWESTERN JACKSON COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS I 94 EXIT 98...NORTHFIELD AND NORTH BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...PARK YOUR VEHICLE AND STAY PUT.

&&

LAT...LON 4451 9092 4451 9081 4437 9109 4437 9123
      4449 9127 4461 9110 4460 9093
TIME...MOT...LOC 0117Z 235DEG 28KT 4442 9115

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RRS
664 
WWUS53 KARX 010125
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CDT FRI MAY 31 2013

WIC121-010135-
/O.CAN.KARX.TO.W.0018.000000T0000Z-130601T0130Z/
TREMPEALEAU WI-
825 PM CDT FRI MAY 31 2013

...THE TORNADO WARNING FOR NORTHEASTERN TREMPEALEAU COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4451 9092 4451 9081 4437 9109 4437 9116
      4456 9117 4461 9110 4460 9093
TIME...MOT...LOC 0125Z 240DEG 27KT 4445 9107

$$

WIC053-010130-
/O.CON.KARX.TO.W.0018.000000T0000Z-130601T0130Z/
JACKSON WI-
825 PM CDT FRI MAY 31 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN JACKSON
COUNTY UNTIL 830 PM CDT...

AT 822 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES SOUTH OF PRICE...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
PRICE...LEVIS...REQUA AND NORTH BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...PARK YOUR VEHICLE AND STAY PUT.

&&

LAT...LON 4451 9092 4451 9081 4437 9109 4437 9116
      4456 9117 4461 9110 4460 9093
TIME...MOT...LOC 0125Z 240DEG 27KT 4445 9107

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at May 31, 6:51 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 31, 6:51 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
651 PM CDT FRI MAY 31 2013

.MESOSCALE DISCUSSION...
ISSUED AT 637 PM CDT FRI MAY 31 2013

A LINE OF SCATTERED THUNDERSTORMS HAS FIRED UP FROM WEST OF EAU
CLAIRIE WI TO EAST OF ROCHESTER MN AND CHARLES CITY IA. THESE
STORMS ARE ALONG A DRY LINE. THEY TOOK A LITTLE BIT TO REALLY GET
GOING...APPEARING TO WAIT FOR A 300MB JET STREAK COMING UP THROUGH
CENTRAL IA TO AID IN UPPER LEVEL DIVERGENCE. NCAPE VALUES ARE
QUITE HIGH...AROUND 0.25 PER RAP ANALYSIS...WHICH WOULD FAVOR
RAPID THUNDERSTORM DEVELOPMENT GIVEN THE FORCING. THIS MAY BE A
REASON WHY THE STORMS IN WABASHA...WINONA AND BUFFALO
COUNTIES...AS WELL AS FLOYD...MITCHELL AND HOWARD COUNTIES IN
IOWA. THE STORM IN NORTHEAST IOWA HAS HAD A HISTORY OF FUNNELS.
0-1KM SHEAR HAS INCREASED...TOWARDS 15-20 KT...SO WILL HAVE TO
MONITOR POTENTIAL FOR TORNADOES.

&&

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 227 PM CDT FRI MAY 31 2013

WATER VAPOR IMAGERY/RAP ANALYSIS THIS AFTERNOON SHOWING A CLOSED LOW
OVER THE DAKOTAS WITH AN EMBEDDED SHORTWAVE TROUGH ROTATING
NORTHEAST ACROSS IA. THIS WAS KICKING OFF CONVECTION ACROSS PORTIONS
OF SOUTHEAST MN/NORTHEAST IA WHERE LAPS WAS PRODUCING AN AXIS OF
1000-1500J/KG 0-1KM MLCAPE. 0-6KM BULK SHEAR WAS RUNNING AROUND
65KT. CONVECTION...SOME SEVERE WITH INCREASING CAPE AND HIGHER-END
BULK SHEAR...WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE
INTO THIS EVENING AS THE TROUGH ROTATES NORTHEAST THROUGH THE AREA.
LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH AN
ISOLATED TORNADO ALSO POSSIBLE. LOOK FOR THE BULK OF THE
SHOWER/THUNDERSTORM ACTIVITY TO PUSH EAST OF THE AREA BY MIDNIGHT.

LOOK FOR THE CLOSED LOW TO FILL AS IT ROTATES INTO THE AREA ON
SATURDAY. STEEP LOW TO MID LEVEL LAPSE RATE ASSOCIATED WITH THE
COOL/CYCLONIC FLOW WILL BE THE IMPETUS FOR MORE SHOWER AND ISOLATED
THUNDERSTORM DEVELOPMENT...ESPECIALLY GOING INTO THE AFTERNOON
HOURS. NAM INDICATING 0-1KM MLCAPE IN THE 150-300J/KG RANGE WITH ANY
DECENT BULK SHEAR SHIFTING ACROSS EASTERN WI. THIS SHOULD LIMIT THE
POTENTIAL FOR ANY SEVERE THUNDERSTORM THREAT. OTHERWISE...EXPECT
MOSTLY CLOUDY CONDITIONS BY AFTERNOON WITH HIGHS RANGING FROM THE
65-70 DEGREE ACROSS NORTHEAST IA/SOUTHEAST MN...TO THE 70-75 DEGREE
RANGE EAST OF THE MISSISSIPPI RIVER.

SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT AS THE
MID-LEVEL TROUGH AXIS ROTATES EAST THROUGH THE AREA WITH OVERNIGHT
LOWS DROPPING INTO THE 40S AND LOWER 50S.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 227 PM CDT FRI MAY 31 2013

HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH MONDAY FOR A
MUCH DESERVED PERIOD OF DRY WEATHER. TEMPERATURES ARE EXPECTED TO BE
A BIT ON THE COOLER THAN NORMAL SIDE THOUGH WITH HIGHS MAINLY IN THE
60S. LOWS SUNDAY NIGHT ARE EXPECTED TO DIP INTO THE LOWER 40S ALONG
AND NORTHEAST OF I-94...TO THE MID/UPPER 40S ELSEWHERE.

FOR TUESDAY THROUGH THURSDAY...ANOTHER CLOSED LOW IS SLATED TO MOVE
FROM THE NORTHERN PLAINS AND THROUGH THE UPPER MISSISSIPPI RIVER
REGION. THIS WILL GIVE THE AREA ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS ALONG WITH OVERALL COOLER THAN NORMAL TEMPERATURES.
MODELS ARE INDICATING THE LOW LIFTING OUT OF THE AREA THURSDAY
NIGHT/FRIDAY TIME FRAME. LEFT A SMALL CHANCE OF SHOWERS IN FOR NOW
AND WILL PASS ALONG TO LATER SHIFTS FOR THE POSSIBILITY OF DRYING
THINGS OUT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 650 PM CDT FRI MAY 31 2013

SCATTERED THUNDERSTORMS HAVE FORMED ACROSS SOUTHEAST MINNESOTA...
SOME AHEAD OF A DRY LINE AND OTHERS AHEAD OF A COLD FRONT. RIGHT
NOW BOTH TAF SITES ARE NOT BEING AFFECTED... HOWEVER...AM
ANTICIPATING THAT BOTH COULD SEE SHOWERS AND/OR STORMS WITHIN THE
NEXT FEW HOURS. HAVE COVERED THAT WITH VCTS FOR NOW GIVEN THE
SCATTERED NATURE. IF THE STORMS ORGANIZE INTO A MORE CONGEALED
LINE...WILL AMEND THE TAFS TO PUT THE TSRA. THESE STORMS COULD
PRODUCE LARGE HAIL AND STRONG WINDS. THE COLD FRONT ITSELF IS BACK
JUST WEST OF I-35. ONCE THE FRONT PASSES LATE THIS
EVENING...EXPECT MUCH OF THE PRECIPITATION CONCERN TO END. MVFR
STRATUS BECOMES THE NEXT ISSUE...ASSOCIATED WITH LOW PRESSURE IN
THE DAKOTAS MOVING TO THE EAST. IT APPEARS THIS STRATUS WILL GET
INTO RST AROUND 13Z. THE VALLEY LOCATION OF LSE SHOULD KEEP THE
CEILINGS VFR. A SECONDARY COLD FRONTAL PASSAGE LOOKS TO MOVE
THROUGH THE TAF SITES LATE IN THE DAY. IN ITS WAKE...SHOWERS AND
POSSIBLY EVEN A FEW THUNDERSTORMS SHOULD MOVE INTO THE TAF SITES.
HAVE ONLY INCLUDED THE -SHRA AT THIS TIME...SINCE THUNDERSTORM
UNCERTAINTY IS QUITE HIGH.

&&

.HYDROLOGY...
ISSUED AT 227 PM CDT FRI MAY 31 2013

WITH THE ATMOSPHERE BECOMING PROGRESSIVELY DRIER TONIGHT THROUGH
SATURDAY NIGHT...LOOK FOR RAINFALL AMOUNTS TO BE SUBSTANTIALLY LOWER
WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP. THEREFORE...RUNOFF IS
EXPECTED TO BE LESS OF AN ISSUE GOING INTO THIS WEEKEND. AS OF THIS
AFTERNOON...SEVERAL RIVERWAYS INCLUDING THE TURKEY...UPPER
IOWA...AND TREMPEALEAU STILL HAVE ONGOING FLOODING. FOR FURTHER
DETAILS...PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

MESOSCALE...AJ
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...AJ
HYDROLOGY...DAS
Hazardous weather outlook, May 31, 7:29 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
729 PM CDT FRI MAY 31 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-011200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
729 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...SOME OF WHICH
MAY BE SEVERE. THE STORMS HAVE HAD A HISTORY OF LARGE HAIL...
DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THE POTENTIAL FOR THESE
SEVERE HAZARDS WILL CONTINUE UNTIL 10 PM WHEN THE STORMS ARE EXPECTED
TO WEAKEN.

FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN
NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN
WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE
ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME
SEVERE.

MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND.

FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF
THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Local storm report, May 31, 7:01 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
701 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             MONDOVI                 44.57N 91.67W
05/31/2013  E0.25 INCH       BUFFALO            WI   911 CALL CENTER

&&

SHEA
Local storm report, May 31, 7:30 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
730 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TORNADO          1 E FLOYD               43.13N 92.72W
05/31/2013                   FLOYD              IA   EMERGENCY MNGR

            BRIEF TOUCHDOWN AT 160TH AND PACKARD AVE

&&

SHEA
Special weather statement, May 31, 7:34 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
734 PM CDT FRI MAY 31 2013

WIZ017-010130-
TAYLOR-
734 PM CDT FRI MAY 31 2013

AT 731 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11
MILES NORTHWEST OF DONALD TO 18 MILES SOUTHWEST OF COUNTY ROADS F AND
H...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THESE STRONG
THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...

DONALD...POLLEY...LUBLIN...JUMP RIVER...PERKINSTOWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

DAS
Local storm report, May 31, 7:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             3 N ARCADIA             44.30N 91.49W
05/31/2013  E0.88 INCH       TREMPEALEAU        WI   FIRE DEPT/RESCUE

0729 PM     HAIL             4 W ARCADIA             44.25N 91.57W
05/31/2013  E0.88 INCH       BUFFALO            WI   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED WHILE SPOTTING

&&

SHEA
Local storm report, May 31, 7:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
751 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             3 NE INDEPENDENCE       44.39N 91.38W
05/31/2013  E0.25 INCH       TREMPEALEAU        WI   PUBLIC

&&

SHEA
Local storm report, May 31, 7:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
757 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             WHITEHALL               44.37N 91.31W
05/31/2013  E0.75 INCH       TREMPEALEAU        WI   911 CALL CENTER

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:27 PM CDTTornado WarningARXClark, Jackson33 min
May 31, 8:40 PM CDTRiver Flood WarningARXLa Crosse, Trempealeau71 hr
May 31, 9:24 PM CDTSevere Thunderstorm WarningARXBuffalo66 min
May 31, 9:45 PM CDTSevere Thunderstorm WarningARXBuffalo15 min
May 31, 10:25 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau50 min

Nearby

Tornado Warnings in Wisconsin, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.